New Mexico, 2007

Hail in New Mexico, July 7, 2007

July 7, 2007 · NWS ABQ · 1 event in 1 county or zone

A thunderstorm briefly intensified over the Sangre De Cristos and produced a quick burst of large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

A thunderstorm briefly intensified over the Sangre De Cristos and produced a quick burst of large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 7, 2:00 PM MST, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 7, 2:00 PM MST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT SAT JUL 7 2007

.DISCUSSION...POSITION OF THE UPPER RIDGE APPEARS TO BE
TRANSITIONING PER THE MODELS FORECAST. SURFACE LEE TROUGH NOTED
ACROSS NORTHEAST NEW MEXICO...WHICH HAS BEEN ABSENT FOR A FEW DAYS.
CONVECTION FIRED EARLIER...BEFORE 11 AM...WHICH HAS NOT BEEN THE
CASE LAST COUPLE OF DAYS.

DON/T SEE MUCH IN THE WAY OF SURPRISES IN THE 12Z MODELS. THE UPPER
RIDGE WILL CONTINUE TO DOMINATE MUCH OF THE WESTERN U.S. WITH THE
HIGH CENTER MEANDERING AROUND ARIZONA AND WESTERN NEW MEXICO. A
SURFACE FRONT REMAINS FORECASTED TO DROP INTO THE NORTHEAST PORTION
OF THE STATE LATE SUNDAY...POSSIBLY AGAIN LATE MONDAY AND TUESDAY
AND YET AGAIN WEDNESDAY...SHIFTING FOCUS FOR SHOWERS AND STORMS TO
THE CENTRAL AND EASTERN SECTIONS OF THE STATE.  EXPECT THE FOUR
CORNERS REGION AND WEST CENTRAL NEW MEXICO TO DRY OUT AND WARM A FEW
DEGREES EARLY IN THE COMING WEEK.  AN INCREASE IN MOISTURE IS
FORECAST FOR THOSE AREAS...BUT NOT TIL THE END OF NEXT WEEK.
OTHERWISE...THERE MAY BE AN OCCASIONAL PUSH OF LOW LEVEL MOISTURE TO
NEAR THE CONTDVD AS WE HAVE RECENTLY SEEN...BUT DON/T EXPECT IT TO
REALLY MOISTEN UP MUCH FARTHER WEST ONCE ANTICIPATED DRYING TAKES
HOLD.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  61 100  60 100 /  10  10  10   5
GALLUP..........................  53  93  51  94 /  10  10  10   5
GRANTS..........................  51  92  52  93 /  20   5  10   5
GLENWOOD........................  56  98  58  99 /  20  10  10  10
CHAMA...........................  44  86  46  85 /  20  20  20  20
LOS ALAMOS......................  58  88  58  89 /  20  20  20  20
RED RIVER.......................  41  76  44  77 /  30  30  30  30
TAOS............................  51  88  52  89 /  30  20  20  20
SANTA FE........................  57  90  58  91 /  20  10  20  20
SANTA FE AIRPORT................  59  93  60  93 /  20  10  20  20
ESPANOLA........................  61  95  63  95 /  20  10  20  20
ALBUQUERQUE HEIGHTS.............  67  96  69  96 /  20  10  20  10
ALBUQUERQUE VALLEY..............  63  97  65  97 /  20  10  20  10
ALBUQUERQUE FOOTHILLS...........  64  94  66  95 /  20  10  20  10
ALBUQUERQUE WEST MESA...........  62  97  65  99 /  20  10  20  10
SOCORRO.........................  62  97  65  98 /  10  10  10  10
SANDIA PARK/CEDAR CREST.........  56  87  59  88 /  20  10  20  10
MORIARTY/ESTANCIA...............  56  91  59  92 /  20  10  20  10
CARRIZOZO.......................  60  91  62  96 /  10  10  10  10
RUIDOSO.........................  54  85  55  86 /  20  10  10  10
RATON...........................  54  89  54  86 /  20  10  30  30
LAS VEGAS.......................  54  88  53  85 /  20  10  20  30
ROY.............................  58  88  58  87 /  10   5  30  20
CLAYTON.........................  62  93  64  90 /  10   5  30  20
SANTA ROSA......................  61  92  63  91 /  10   5  20  20
TUCUMCARI.......................  66  98  66  92 /   5   5  20  20
FORT SUMNER.....................  63  96  65  91 /   5   5  20  10
CLOVIS..........................  63  96  66  93 /   5   5  10  10
PORTALES........................  62  95  65  94 /   5   5  10  10
ROSWELL.........................  67  99  70  97 /  10   5  10  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jul 7, 4:54 AM MST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
554 AM MDT SAT JUL 7 2007

NMZ001>021-026-081200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
554 AM MDT SAT JUL 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
THUNDERSTORMS MAY PRODUCE GUSTY MICROBURST WINDS NEAR THE
CONTINENTAL DIVIDE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

19

In the hours before

Special weather statement, Jul 7, 3:36 PM MST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
436 PM MDT SAT JUL 7 2007

NMZ004-011-072300-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-SANGRE DE CRISTO MOUNTAINS-
436 PM MDT SAT JUL 7 2007

...STRONG THUNDERSTORM MOVING OVER WESTERN MORA COUNTY INTO SANTA FE
   COUNTY...

AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 40 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR TIERRA MONTE. THE STRONG
THUNDERSTORM WAS MOVING SLOWLY TO THE SOUTH AT LESS THAN 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE CANON...EL PORVENIR...
GALLINAS...GASCON...LEDOUX AND MONTE APLANADO.

The radar

The Albuquerque radar (KABX), 149 km away, was scanning. The volume nearest the first event began at 22:47 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Mora

When
July 7, 3:49 PM MST
Where
Mora County, Gascon
Measured
0.88 in hail
Reported by
COOP Observer
Coordinates
35.880, -105.450

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31941.